Measurability and the abstract Baire property

  • John C. Morgan


Within an abstract theory of point sets the author has successfully unified a substantial number of the analogous theorems concerning Lebesgue measure and Baire category. It has been shown that the Lebesgue measurable sets coincide with the sets having the abstract Baire property with respect to the family of all closed sets of positive Lebesgue measure and the question was raised in [2] whether the sets measurable with respect to certain Hausdorff measures were the same as the sets having the abstract Baire property with respect to the family of all closed sets of positive Hausdorff measure. In this article we establish a general theorem which, under the assumption of the continuum hypothesis, gives an affirmative answer to this question.


Positive Measure Ordinal Number Category Base Hausdorff Measure Continuum Hypothesis 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Besicovitch A.S.,Concentrated and rarified sets of points, Acta Mathematica,62 (1934), 289–300.MATHCrossRefMathSciNetGoogle Scholar
  2. [2]
    Morgan J.C. II,Infinite games and singular sets, Colloquium Mathematicum,29 (1974), 7–17.MATHMathSciNetGoogle Scholar
  3. [3]
    Morgan J.C. II,Baire category from an abstract viewpoint, Fundamenta Mathematicae,94 (1977), 13–23.MATHMathSciNetGoogle Scholar
  4. [4]
    Morgan J.C. II,On product bases, Pacific Journal of Mathematics99 (1982), 105–126.MATHMathSciNetGoogle Scholar
  5. [5]
    Rogers C.A.,Hausdorff Measures, Cambridge 1970.Google Scholar
  6. [6]
    Sierpinski W.,Hypothése du Continu, New York 1956.Google Scholar
  7. [7]
    Szpilrajn E., (Marczewski),Sur un ensemble non mesurable de M. Sierpinski. Sprawozdania z posiedzén Towarzystwa Naukowego Warszawskiego, Wydzial III (Comptes Rendus des Séances de la Société des Sciences et des Lettres de Varsovie, Classe III),24 (1931), 78–85.Google Scholar

Copyright information

© Springer 1985

Authors and Affiliations

  • John C. Morgan
    • 1
  1. 1.Department of MathematicsCalifornia State Polytechnic University, PomonaPomonaUSA

Personalised recommendations